New Jersey, 2007Hail and Damaging Wind in New Jersey, June 21, 2007
June 21, 2007 · NWS OKX · 2 events in 1 county or zone
Severe thunderstorms produced damaging winds and large hail in Newark Metro area in Southeast Essex County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced damaging winds and large hail in Newark Metro area in Southeast Essex County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 21, 6:37 PM EST, 45 minutes earlier.
Area forecast discussion, Jun 21, 6:37 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
737 PM EDT THU JUN 21 2007
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY IT. A DISTURBANCE ALOFT AND
AN ASSOCIATED SURFACE TROUGH APPROACHES LATE IN THE DAY FRIDAY...AND
PASSES THROUGH FRIDAY NIGHT. WEAK HIGH PRESSURE IS THEN RESTORED
THROUGH SATURDAY NIGHT. A WEAK COLD FRONT IN THE VICINITY MAY CAUSE
A SHOWER OR THUNDERSTORM SUNDAY INTO SUNDAY EVENING. HIGH PRESSURE
WILL THEN REGAIN CONTROL OF THE WEATHER INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 435 IS IN EFFECT UNTIL 10 PM TONIGHT FOR
THE LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY. SCATTERED SHOWERS
AND THUNDERSTORMS IN ASSOCIATION WITH A PRE-FRONTAL TROUGH WILL
BECOME A BIT MORE NUMEROUS IN THE CWA AS WE HEAD INTO THE EVENING
HOURS. LOOKS LIKE THE BETTER CHANCES OF SEVERE WEATHER WILL BE
ASSOCIATED WITH AN APPROACHING COLD FRONT WHICH WILL BE MOVING
THROUGH THE CWA DURING THE EVENING HOURS. SBCAPES ARE AVERAGING
AROUND 1000 J/KG IN THE VICINITY OF THE COLD FRONT...WITH SURFACE
DEW POINTS POOLING TO 55-60. CURRENT DEW POINTS IN THE LOW TO MID
50S ACROSS THE CWA...SO WOULD EXPECT A RISE BY A FEW DEGREES AS THE
FRONT NEARS. 18Z OKX SOUNDING SHOWING A BULK SHEAR OF APPROXIMATELY
40-45 KTS...A WET BULB ZERO AROUND 9KFT...AND DRY AIR IN THE LOW
LEVELS. PRIMARY THREATS INTO THE EARLY EVENING WILL THEREFORE BE
DAMAGING WINDS AND LARGE HAIL. OUTSIDE OF THE SEVERE THUNDERSTORM
WATCH AREA...GUSTY WINDS AND AT LEAST SMALL HAIL STILL A THREAT.
WILL CARRY MAINLY CHC POPS THROUGH MIDNIGHT...THEN DRYING TO FOLLOW
AS THE FRONT PUSHES SOUTH OF THE FORECAST AREA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SURFACE LOW PRESSURE WILL MOVE SLOWLY INVOF NEW BRUNSWICK. WITH HIGH
PRESSURE TO THE WEST...THE PRESSURE GRADIENT WILL BE SOMEWHAT TIGHT
TO ALLOW FOR A BREEZY NORTHWEST FLOW. DEW POINTS WILL DROP THROUGH
THE DAY. A SHORTWAVE AN ASSOCIATED SURFACE TROUGH WILL APPROACH FROM
THE NORTH AND AFFECT MAINLY THE EASTERNMOST PORTION OF THE CWA.
FORECAST MID LEVEL MOISTURE COUPLED WITH SUFFICIENT LIFT LOOKS TO BE
ENOUGH ONLY OVER SOUTHEASTERN CT AND OVER THE FORKS REGION OF LONG
ISLAND TO WARRANT A CHANCE OF POPS. WILL GO WITH SLIGHT CHC HERE
LATE IN THE AFTERNOON INTO THE EVENING. WITH DROPPING DEW POINTS AND
UNIMPRESSIVE CAPE VALUES...WILL LEAVE OUT MENTION OF THUNDER ATTM.
DRY FORECAST EVERYWHERE ELSE. AFTER A CHECK AT H8 TEMPERATURES AND
CONSIDERING A DECENT DOWNSLOPE COMPONENT...MOS GUIDANCE FOR HIGHS
LOOKED GOOD. MAINLY IN THE MID 70S TO NEAR 80.
WEAK HIGH PRESSURE IS REESTABLISHED BEHIND THE TROUGH LATE FRIDAY
NIGHT AND SATURDAY. SATURDAY WILL TURN OUT TO BE MOSTLY SUNNY. HIGHS
SHOULD BE SIMILAR TO THOSE ON FRIDAY. WITH A SURFACE LOW STILL
SPINNING AROUND IN THE NEW BRUNSWICK VICINITY...ANOTHER WEAK COLD
FRONT WILL BEGIN TO APPROACH LATE SATURDAY NIGHT...BUT I WILL KEEP
THE FORECAST DRY DURING THIS PERIOD.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AN UPPER LEVEL LOW WILL SPIN AROUND SOUTHEASTERN CANADA WITH RIDGING
ACROSS THE PLAINS STATES. THIS PATTERN EVENTUALLY BREAKS DOWN...AND
RIDGE EVENTUALLY FLATTENS DURING THE MIDWEEK PERIOD. AT THE
SURFACE...WEAK HIGH PRESSURE WILL BE SITUATED OFF THE MID ATLANTIC
COAST ON SUNDAY. A WEAK COLD FRONT ASSOCIATED WITH LOW PRESSURE IN
THE CANADIAN MARITIMES WILL BRING A CHANCE OF RAIN. SLIGHT CHANCE
POPS ARE IN THE GRIDS. WITH MARGINAL INSTABILITY...RESERVED MENTION
OF THUNDER ONLY IN THE AFTERNOON AND EVENING. WITH THE LOSS OF
INSTABILITY...WILL KEEP LATE SUNDAY NIGHT DRY. HIGHS ON SUNDAY
SHOULD BE NEAR OR SLIGHTLY ABOVE NORMAL. ON MONDAY...A BERMUDA HIGH
SETUP ALONG WITH A SURFACE TROUGH IS PROGGED TO BE IN OUR REGION.
WILL FOLLOW HPC GUIDANCE AND KEEP THE FORECAST DRY. WITH HEIGHTS
BUILDING ALOFT... HIGH TEMPERATURES WILL BE A COUPLE DEGREES WARMER
THAN ON SUNDAY. THE SETUP REMAINS SIMILAR ON TUESDAY AND WEDNESDAY
WITH A SURFACE TROUGH IN THE VICINITY BOTH DAYS. AGAIN...WILL FOLLOW
HPC GUIDANCE AND STICK WITH SLIGHT CHC POPS IN THE GRIDS TUES NIGHT
THROUGH WEDS NIGHT. ALTHOUGH THE UPPER LEVEL RIDGE WILL BE
FLATTENING AS IT APPROACHES FROM THE WEST...TEMPERATURES WILL
CONTINUE ON A MODERATING TREND. BOTH ECMWF AND GFS SHOW H5 HEIGHTS
AT AROUND 590DM AND H8 TEMPS NEAR 19C DURING THIS PERIOD. HIGHS ARE
THEREFORE FORECAST TO BE MAINLY IN THE LOWER HALF OF THE 90S AWAY
FROM THE COAST. LOW PRESSURE WILL TRACK THROUGH SOUTHEASTERN CANADA
ON THURSDAY WILL DRAG A COLD FRONT INTO THE REGION ON THURSDAY. THIS
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
CONVECTION MOVING THROUGH AREA TERMINALS WILL PRODUCE TSTMS
THROUGH ABOUT 02-03Z BEFORE TAPERING OFF TO SHOWERS...THEN ENDING
BY 05-06Z. MAIN IMPACT FROM STORMS WILL BE HEAVY RAIN...WINDS
GUSTING 30-40 KT AND FREQUENT LIGHTNING. CIGS/VSBYS WILL BE
LOWERED TO AT LEAST MVFR...WITH IFR VSBYS POSSIBLE. VFR CIGS/VSBYS
WILL OTHERWISE BE IN PLACE THROUGH THE TAF PERIOD.
WIND GUSTS WILL BE DIMINISHING THROUGH THE EVENING WITH LOSS OF
DIURNAL HEATING AND W WINDS WILL RANGE FROM 10-15 KT AT KNYC
TERMINALS AND 5-10 KT ELSEWHERE.
AFTER 14-15Z FRI...NW WINDS WILL BE INCREASING TO 15G20-25 KT AND
WILL REMAIN AS SUCH THROUGH THE AFTERNOON.
OUTLOOK FROM 00Z SAT THROUGH MONDAY...
PRIMARILY VFR CONDITIONS. BEST POSSIBILITY OF ANY SUB VFR
CONDITIONS IS WITH SHOWERS ASSOCIATED WITH ANOTHER COLD FRONT
SUNDAY. HOWEVER THE CHANCE OF ANY PRECIPITATION WITH THIS FRONT IS
MINIMAL...ABOUT 20 PERCENT AT BEST.
&&
.MARINE...
THE MEAN UPPER TROUGH WILL REMAIN ACROSS EASTERN CANADA AND THE
NORTHEAST THIS PERIOD WITH A SERIES OF SHORT WAVES EMBEDDED IN THE
FLOW. EACH PIECE OF ENERGY WILL SEND A REINFORCING SHOT OF DRY..COOL
AIR ACROSS THE FORECAST WATERS. MORE IMPORTANTLY THOUGH...THE FLOW
WILL BE OFFSHORE AND GENERALLY FROM THE NW THROUGH SAT. THE LIMITED
FETCH AND COOL WATERS WILL KEEP BOTH SEAS AND WINDS BELOW SCA. THERE
IS THE POTENTIAL FOR NEARSHORE GUSTS TO 25 KT FRI AFTERNOON...
ESPECIALLY NEAR INLETS INTO BAYS.
LONG RANGE GRIDS STALL A FRONT TO THE NORTH SUN INTO TUE WITH THE
WATERS UNDER A W/SW FLOW. HOWEVER...BOTH THE 12Z GFS AND NAM WRF
SUPPORT A STRONGER...MORE AMPLIFIED TROF OVER THE NE. SHOULD THIS
MATERIALIZE...ANOTHER COLD FRONT MAY CROSS THE WATERS SUN NIGHT INTO
MON MORNING. THE BOUNDARY WOULD THEN RETURN TO THE NORTH AS A WARM
FRONT LATE MON INTO EARLY TUE.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS INTO THIS EVENING WILL BRING SCATTERED
RAINFALL AMOUNTS UP TO A QUARTER OF AN INCH...HOWEVER...HEAVIER
DOWNPOURS WILL PRODUCE LOCALLY HIGHER AMOUNT. ANY URBAN AND SMALL
STREAM FLOODING WILL BE ISOLATED AS WELL IN HEAVIER SHOWERS. LIGHT
AMOUNTS AND NO FLOODING CONCERNS ANTICIPATED IN ANY ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS SOUTHEASTERN CONNECTICUT AND EASTERN LONG
ISLAND LATE FRIDAY AFTERNOON INTO THE EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...MPS
MARINE...DW
HYDROLOGY...JC/PW
Hazardous weather outlook, Jun 21, 2:08 PM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
308 PM EDT THU JUN 21 2007
CTZ005>012-NJZ006-NYZ072>081-221915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
308 PM EDT THU JUN 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...HUDSON
COUNTY IN NORTHEAST NEW JERSEY...AND FOR NEW YORK CITY AND
LONG ISLAND IN SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS...MAINLY THIS EVENING...ARE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. THE NATIONAL WEATHER
SERVICE HAS STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ330-335-338-340-345-350-353-355-221915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
308 PM EDT THU JUN 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS...MAINLY THIS EVENING...ARE CAPABLE OF
PRODUCING WINDS OVER 35 KT AND LARGE HAIL. THE NATIONAL WEATHER
SERVICE HAS STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NJZ002>005-011-NYZ067>071-221915-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
308 PM EDT THU JUN 21 2007
...SEVERE THUNDERSTORM WATCH 435 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY EXCEPT
HUDSON COUNTY...AND FOR THE LOWER HUDSON VALLEY REGION OF SOUTHEAST
NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ARE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED.
GOODMAN
In the hours before
Special weather statement, Jun 21, 4:46 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
546 PM EDT THU JUN 21 2007
NYZ067-212230-
ORANGE-
546 PM EDT THU JUN 21 2007
...STRONG THUNDERSTORM OVER ORANGE COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING SOUTHEAST AT 30
MPH.
THIS STORM WILL BE...
6 MILES SOUTHWEST OF MIDDLETOWN BY 600 PM.
6 MILES SOUTHWEST OF GOSHEN BY 610 PM.
NEAR FLORIDA BY 615 PM.
NEAR CHESTER BY 620 PM.
NEAR MONROE BY 625 PM.
4 MILES SOUTHWEST OF HARRIMAN BY 630 PM.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
GOODMAN
Special weather statement, Jun 21, 5:39 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
639 PM EDT THU JUN 21 2007
CTZ009-NYZ075>078-080-212345-
KINGS (BROOKLYN)-NASSAU-NORTHWEST SUFFOLK-QUEENS-SOUTHERN
FAIRFIELD-SOUTHWEST SUFFOLK-
639 PM EDT THU JUN 21 2007
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN FAIRFIELD...
KINGS...NASSAU...QUEENS AND NORTHWEST SUFFOLK COUNTIES...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT CHESTER TO
OYSTER BAY TO CONEY ISLAND TO HUGUENOT...AND MOVING EAST AT 25 MPH.
THESE STORMS WILL BE...
NEAR STAMFORD BY 645 PM.
NEAR DARIEN BY 650 PM.
NEAR WOODMERE BY 655 PM.
NEAR PLAINVIEW BY 700 PM.
NEAR OCEANSIDE BY 705 PM.
NEAR MELVILLE BY 710 PM.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.
GOODMAN
Special weather statement, Jun 21, 6:19 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
719 PM EDT THU JUN 21 2007
CTZ006-007-220000-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
719 PM EDT THU JUN 21 2007
...STRONG THUNDERSTORM MOVING FROM NEW HAVEN COUNTY INTO MIDDLESEX
COUNTY...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATERBURY...AND MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
NEAR CHESHIRE BY 730 PM.
NEAR MERIDEN BY 740 PM.
NEAR DURHAM BY 750 PM.
SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
GOODMAN
Special weather statement, Jun 21, 6:34 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
734 PM EDT THU JUN 21 2007
NJZ002>006-011-NYZ069>073-076-077-220030-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-NASSAU-
NEW YORK (MANHATTAN)-NORTHERN WESTCHESTER-QUEENS-ROCKLAND-
SOUTHERN WESTCHESTER-UNION-WESTERN PASSAIC-
734 PM EDT THU JUN 21 2007
...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS APPROACHING NORTHEAST
NEW JERSEY AND NEW YORK CITY...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWER AND THUNDERSTORMS ALONG A LINE EXTENDING FROM
POMONA TO RINGWOOD TO FRANKLIN TO NEWTON...OR ALONG A LINE EXTENDING
FROM HAVERSTRAW TO RINGWOOD TO 8 MILES WEST OF WEST MILFORD TO 9
MILES NORTHEAST OF HOPATCONG TO HOPATCONG...AND MOVING SOUTHEAST AT
30 MPH.
THESE STORMS WILL BE...
NEAR SUFFERN BY 740 PM.
NEAR OSSINING BY 745 PM.
NEAR BLOOMINGDALE BY 750 PM.
NEAR HAWTHORNE BY 755 PM.
NEAR RIDGEWOOD BY 800 PM.
NEAR WHITE PLAINS BY 805 PM.
WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE STORMS.
GOODMAN
Special weather statement, Jun 21, 6:46 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
746 PM EDT THU JUN 21 2007
CTZ007-008-011-012-220045-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW LONDON-
746 PM EDT THU JUN 21 2007
...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS MOVING ACROSS
MIDDLESEX AND NEW LONDON COUNTIES...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM ANDOVER TO 5
MILES SOUTHEAST OF EAST HAMPTON TO WALLINGFORD...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF WILLIMANTIC TO EAST HAMPTON TO
WALLINGFORD...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR LEBANON BY 755 PM.
NEAR SALEM BY 800 PM.
NEAR NORWICH BY 810 PM.
NEAR GALES FERRY BY 815 PM.
NEAR PRESTON BY 820 PM.
NEAR OLD SAYBROOK BY 825 PM.
WIND GUSTS UP TO 35 MPH AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS.
GOODMAN
Special weather statement, Jun 21, 7:17 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
817 PM EDT THU JUN 21 2007
NYZ072-074>076-220115-
KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-
817 PM EDT THU JUN 21 2007
...STRONG THUNDERSTORM APPROACHING KINGS...NEW YORK...QUEENS AND
RICHMOND COUNTIES...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...AND MOVING SOUTHEAST AT 45 MPH.
THIS STORM WILL BE...
NEAR TOMPKINSVILLE BY 825 PM.
NEAR FLATBUSH BY 830 PM.
NEAR ROCKAWAY BEACH BY 835 PM.
PEOPLE IN KINGS...NORTHEASTERN RICHMOND...SOUTHWESTERN NEW YORK AND
SOUTHWESTERN QUEENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
GOODMAN
Thunderstorm Wind, Essex
- When
- June 21, 7:22 PM EST to 7:31 PM EST
- Where
- Essex County, Newark
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.730, -74.180
High winds downed trees and wires across multiple locations within Newark from 8:22 pm until 8:31 pm EDT. The Newark Fire Department reported a tree fell through a house at 40 Dover Street and crashed through a second story bedroom, which resulted in 2 injuries to children. Vehicles were damaged by fallen trees at 40 Dover Street and between 121 and 125 Pine Grove Terrace. Roofs were also damaged between 121 and 125 Pine Grove Terrace. The Newark Airport Automated Surface Observing System measured a peak gust of 48 knots from the north at 8:25 pm.
Hail, Essex
- When
- June 21, 7:23 PM EST
- Where
- Essex County, Newark
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.730, -74.180
Nickel size hail was reported at Dover Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 21, 20071 death · 1 event
- Tornadoes and Hail in Iowa, June 21, 2007$709,000 · EF0 · 66 events
- Tornado and Flash Flooding in Iowa, June 21 to 23, 2007$1.9 million · EF0 · 42 events
- Tornadoes and Hail in Nebraska, June 21, 2007$724,000 · EF1 · 24 events
- Wildfire in Colorado, June 21, 2007$500,000 · 1 event
- Hail and Damaging Winds in Wisconsin, June 21, 2007$213,000 · 1 in hail · 9 events
- Tornado and Hail in New York, June 21, 2007$10,000 · EF1 · 42 events
- Hail and Damaging Winds in Minnesota, June 21, 2007$69,000 · 1 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 21, 20074.25 in hail · 35 events
- Hail and Damaging Winds in Pennsylvania, June 21, 2007$15,000 · 1.25 in hail · 20 events
- Hail and Damaging Winds in New York, June 21, 2007$27,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Iowa, June 21, 2007$26,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42650, 42651.